| Catalog Number |
400SMTXSFT1H02 |
| Medical Device Problem Codes |
Separation Failure (2547); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/21/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01947, 3005168196-2018-01948.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician experienced difficulty placing two smart coils, and reported that the microcatheter was kicking out of the target location.With these same two smart coils, the physician also was unable to detach the embolization coils, despite making multiple attempts.There was no report of an adverse effect to the patient.